Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 6, 2008, 3:38 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jan 6, 2008, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2008, 3:38 AM CST (09:38 UTC)
- In effect from
- Jan 6, 2008, 10:00 AM CST
- Expired
- Jan 6, 2008, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 060938 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 338 AM CST SUN JAN 6 2008 TXZ242>244-061745- /O.NEW.KCRP.WI.Y.0001.080106T1600Z-080106T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 338 AM CST SUN JAN 6 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY OVER THE SOUTHERN COASTAL BEND IN RESPONSE TO A DEEPENING LOW PRESSURE AREA OVER THE TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING AND CONTINUE THROUGH MOST OF THE AFTERNOON. THE WINDS ARE EXPECTED TO DIMINISH BEFORE SUNSET. LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WIND...SHOULD BE SECURED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTREME CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 35 OR GUSTS NEAR OR ABOVE 40 MPH. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 8:35 PM CST, 7 hours 3 minutes earlier.
Area forecast discussion, Jan 5, 8:35 PM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 835 PM CST SAT JAN 5 2008 .UPDATE...SLY/SSWLY COMPONENT TO THE LLJ WILL MAINTAIN A RELATIVELY DRY TAP FROM THE RIO GRANDE VALLEY TONIGHT. LLJ DIRECTION WOULD SUGGEST STRENGTHENING CAP/MORE FAVORABLE DECOUPLING BOUNDARY LAYER OVERNIGHT AND SUBSEQUENTLY A MORE FAVORABLE ENVIRONMENT FOR FOG FORMATION. HOWEVER...TURBULENT FLOW IN THE LOW LEVELS WOULD SUGGEST LESS FOG/MORE STRATUS. AS A RESULT...DECIDED TO FORECAST A MIX OF FOG/STRATUS TONIGHT OVER THE CLIMATOLOGICALLY FAVORED INLAND SECTIONS OF THE COASTAL BEND AND AWAY FROM THE RIO GRANDE AFTER 08Z. FOR SUNDAY...TIGHTENING PRESSURE GRADIENT ALONG THE COASTAL PLAINS WILL LEAD TO WINDY CONDITIONS OVER THE INLAND SECTIONS OF THE COASTAL BEND SUNDAY AFTERNOON. UPDATED THE ZFP TO ESTABLISH A MORE TEMPORAL RESOLUTION FOR THE ONSET OF CLOUD COVER TONIGHT AND ALSO TO INCREASE WIND SPEEDS TOMORROW AFTERNOON OVER THE EASTERN PORTIONS OF THE CWA. UPDATED PRODUCTS HAVE BEEN SENT. && .AVIATION....MOISTURE PROFILES SUPPORT A PREDOMINANCE OF FOG ALTHOUGH THE LOW-LEVEL JET WILL BE ABOUT 10 KTS STRONGER. GFS/NAM DIFFER WITH RESPECT TO DEGREE OF BOUNDARY LAYER DECOUPLING BUT SREF VISIBILITIES ADD CREDENCE TO STRONGER DECOUPLING PER THE NAM. EXPECT IFR CIGS/VSBYS TO DEVELOP AFTER 06Z WITH AREAS OF LIFR CIGS/VSBYS BETWEEN 11Z-15Z. ONLY MVFR VSBYS ARE EXPECTED NEAR THE COAST AND OVER THE GREATER LRD AREA. VFR CONDITIONS AND S/SE WINDS GUSTING BETWEEN 25-35 KTS WILL RETURN BY 17Z AND PERSIST INTO THE AFTERNOON AS THERMAL/PRESSURE GRADIENTS STRENGTHEN. && .PREV DISCUSSION... /ISSUED 246 PM CST SAT JAN 5 2008/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MODELS ARE IN GOOD AGREEMENT WITH AT LEAST THE LARGE SCALE PATTERN THROUGH THE PERIOD. THE WEAK UPPER TROF THAT MOVED BY NORTH OF THE REGION THIS MORNING WILL BE FOLLOWED BY WEAK UPPER RIDGING TONIGHT. THIS RIDGE WILL NOT LAST LONG AS ANOTHER BROAD UPPER TROF DEVELOPS OVER THE WESTERN 1/2 OF THE U.S. ON SUNDAY...ALLOWING THE RETURN OF SW UPPER FLOW OVER THE REGION. THE MAIN WEATHER ISSUE FOR THIS PERIOD WILL BE THE INCREASING LOW LEVEL WINDS FOR SUNDAY. MODELS INDICATING A STRENGTHENING LOW LEVEL JET BY SUNDAY AS LOWER PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS IN RESPONSE TO THE APPROACHING UPPER TROF. 925MB WINDS ARE FORECAST TO BE AROUND 30 KTS SUNDAY AFTERNOON...BUT QUESTION IS HOW MUCH WILL MIX DOWN TO SURFACE. HAVE NUDGED SUNDAY AFTERNOON SUSTAINED WINDS UP TO AROUND 20-21 KTS...JUST SHY OF WIND ADVISORY FOR NOW. MAY NEED A WIND ADVISORY FOR AT LEAST THE EASTERN 1/2 OF THE REGION SUNDAY AFTERNOON...BUT CONFIDENCE TOO LOW TO ISSUE AT THIS TIME. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL. EXPECT LOWS TO BE GENERALLY 10 DEGS WARMER THAN LAST NIGHT...AROUND 60 MOST PLACES...THEN HIGHS BACK TO 75-80 SUNDAY AFTERNOON. WITH INCREASING WINDS ABOVE THE SURFACE TONIGHT FROM THE SSE...EXPECT STRATUS TO BE VERY LIKELY...ESPECIALLY AFTER MIDNIGHT. IN ADDITION...THINK WINDS WILL ALSO DECOUPLE ENOUGH TO ALLOW AREAS OF FOG WITH PATCHY DENSE REGIONS AGAIN BY LATER TONIGHT. LONG TERM (MONDAY THROUGH SATURDAY)...MODELS REMAIN SOMEWHAT CONSISTENT THROUGH WEDNESDAY...THEN DIVERGE SOME WITH RESPECT TO MAIN FEATURES AND MOISTURE. FOR THE CONSISTENCY TIME FRAME (THROUGH WEDNESDAY)...WARM DAY ON MONDAY WITH BREEZY/WINDY CONDITIONS AND TEMPERATURES WELL ABOVE NORMAL. APPEARS FRONT WILL MOVE ACROSS ON TUESDAY (DOES NOT APPEAR AS STRONG AS BEFORE)...WITH A SLIGHT CHANCE/LOW CHANCE POPS MAINLY NORTHEAST AND GULFMEX MONDAY NIGHT AND TUESDAY. EXPECT DRY CONDITIONS WEDNESDAY...BUT NOW GFS IS NOT PUSHING MOISTURE AS FAR EAST AS BEFORE AND TRIES TO BRING SOME CLOUDS BACK (AND POSSIBLY ISENTROPIC PATTERN FOR PRECIP) FOR THURSDAY. WILL HOLD OFF ON RAIN CHANCES FOR NOW INLAND AREAS SINCE IT HAS BEEN DRY...BUT DO HAVE RAIN MENTIONED IN THE GULF WATERS AS PWATS EXCEED 1 INCH AT LEAST FOR A SHORT TIME. MOST MODELS SHOW A PROGRESSIVE UPPER LEVEL PATTERN AFTER THAT...EXCEPT THE ECMWF WHICH DOES TRY TO CUT UPPER SYSTEM ON SATURDAY OVER NORTHERN MEXICO. GFS AND 00Z CANADIAN PUSH A DISTURBANCE IN NORTHWEST FLOW THROUGH FRIDAY NIGHT...WITH MAIN ENERGY GENERALLY TO THE NORTH ALTHOUGH GFS IS SHOWING SOME SYNOPTIC SCALE FORCING FRIDAY NIGHT. IF MOISTURE HOLDS OR IS PROXIMATE...COULD GIVE A PROMISE FOR SOME RAINFALL (AGAIN MAINLY NORTHEAST) LATE FRIDAY INTO SATURDAY MORNING. PREVIOUS GFS-MOS WAS RATHER DRY FOR FRIDAY AND SATURDAY TIME FRAME. FOR NOW...DECIDED TO JUST MENTION RAIN OVER THE NORTHEAST ON SATURDAY AND SEE WHAT DEVELOPS. THUS...OVERALL FORECAST DOES NOT BODE WELL FOR SIGNIFICANT RAINFALL AT THIS TIME. BASED ON SLIGHTLY WEAKER FRONT ON WEDNESDAY KICKED TEMPS UP SOME TUESDAY NIGHT-THURSDAY TIME FRAME MOST LOCATIONS. MADE SOME SLIGHT CHANGES TO TEMPERATURE FORECAST FRIDAY AND SATURDAY BASED ON NEW MOS AND ISC BORDER CONSIDERATIONS. AVIATION...EXPECT VFR CONDITIONS TO PREVAIL THROUGH EARLY EVENING. BY AROUND MIDNIGHT...SHOULD START TO SEE SOME STRATUS AND FOG DEVELOP...WITH CIGS AND VSBY FALLING TO IFR/LIFR AFT 08Z SUNDAY. EXPECT IFR CONDITIONS WILL PREVAIL TIL AROUND 15Z...THEN GRADUAL IMPROVEMENT TO VFR BY SUNDAY AFTERNOON. MARINE...AS MENTIONED ABOVE...WINDS ARE EXPECTED TO INCREASE SUNDAY AND SUNDAY NIGHT. DURING THE DAY...EXPECT COOLER WATERS NEAR SHORE AND BAY TO HELP KNOCK WIND SPEEDS DOWN A BIT. STRONGER WINDS SHOULD OCCUR EACH NIGHT AS RELATIVELY WARMER WATERS ALLOW SOME MIX DOWN OF HIGHER WINDS ALOFT. IN GENERAL...SCEC CONDITIONS EXPECTED TONIGHT...ESPECIALLY 20-60NM OFFSHORE. MAY SEE WINDS FALL TO MINIMAL SCEC OR SLIGHTLY BELOW SUNDAY AFTERNOON...THEN INCREASE TO SCA SUNDAY NIGHT. SEAS ARE ALREADY 5-6 FEET OFFSHORE. THUS...EVEN IF WINDS FALL BELOW SCEC SUNDAY AFTERNOON...SMALL CRAFT SHOULD STILL EXERCISE CAUTION FOR HIGHER SEAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 60 82 67 81 62 / 10 10 10 10 10 VICTORIA 58 79 65 78 60 / 10 10 10 20 30 LAREDO 58 86 63 86 58 / 0 10 10 10 10 ALICE 58 82 64 84 60 / 0 10 10 10 10 ROCKPORT 61 77 67 78 65 / 10 10 10 20 20 COTULLA 55 82 61 82 52 / 0 10 10 10 10 KINGSVILLE 58 83 67 84 64 / 0 10 10 10 10 NAVY CORPUS 63 79 68 78 66 / 10 10 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TM/95...UPDATE BB/85...AVIATION
Hazardous weather outlook, Jan 5, 5:13 AM CST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 AM CST SAT JAN 5 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 513 AM CST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL PLAINS AND GULF WATERS MONDAY NIGHT INTO TUESDAY MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH TEXAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/TMT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.